Q. What are the ways from which the Vitamin D affects the skin?

Answered by
Dr. Rabia
and medically reviewed by Dr. Nithila A
Published on Aug 11, 2019 and last reviewed on: Sep 03, 2019

Hello doctor,

How could Vitamin-D affect my skin? Please explain.

Dr. Rabia

Dermatology
#

Hello,

Welcome to icliniq.com.

Vitamin D is a fat-soluble vitamin whose primary function is to maintain calcium and phosphorus levels in our body. Vitamin D is present in certain foods like eggs, liver, shiitake mushroom. Vitamin D Synthesis also occurs in our body that starts in the skin in the presence of sunlight. In the skin, this vitamin help in scavenging free radicals. The significant effect is on bones and musculoskeletal system. The only skin manifestation is alopecia if vitamin D is not adequately present in our body. The daily recommended intake of vitamin D is 200 to 600 IU.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can vitamin D3 deficiency cause pain in different parts of my body?

Query: Hi, I am a 41 year old male weighing 79 kg. I have vitamin D3 deficiency for the past two years and for which I had Vitamin D3 tablets for three months. Since one year I have pain in my arms, fingers and many parts of the body. Please go through my attached test reports and advice some treatme...  Read Full >>


Dr. Lokesh
Orthopaedician And Traumatologist

Answer: Hi, Welcome to icliniq.com.  After going through your reports (attachment removed to protect patient identity), your Vitamin D level is very low, and lipid profile is minimally deranged. I suggest you try taking the following medicines. Consult with your specialist doctor, discuss with him or her ...  Read Full

Can Practin tablet be used to gain weight?

Query: Hi doctor, I am a 23 year old female. My height is 5 feet 3 inches and I weigh 41 kg. I need to put on weight. I have fast metabolism. Can I take Practin and Decdan tablets? It is suggested by one of my friend. Thank you.  Read Full >>


Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The tablets Practin (Cyproheptadine hydrochloride) and Decdan (Dexamethasone) would just add water retention in the body and not increase the muscle mass. So once you leave it, your body shall return back to low weight itsel So, Practin and Decdan are not recommende...  Read Full

My face turns red when I am exposed to sunlight. What could it be?

Query: Hello doctor, I am a 21-year-old male trying to achieve an overall good facial complexion. For a number of years now my skin seems to be a bit damaged and has a lot less color to it than the rest of my body. My face seems to have general redness to it which is accelerated in the winter. I wash my f...  Read Full >>


Dr. Shanza Ikram
Dermatologist

Answer: Hello, Welcome to icliniq.com. Right now, you are having photocontact dermatitis, which is redness of exposed skin parts on exposure to sunlight. This may be followed by hyperpigmentation and that is why you are observing different facial skin tones as compared to the rest of the bod...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.